MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. VERSAJET EXACT ASSY, 45 DEGREE X 8MM; LAVAGE, JET

SMITH & NEPHEW MEDICAL LTD. VERSAJET EXACT ASSY, 45 DEGREE X 8MM; LAVAGE, JET
Model Number 66800042
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a wound debridement surgery, no water flow was noticed through the tip of a versajet exact assy, 45 degree x 8mm handpiece; instead, it was noticed to flow through the waste liquid tube.No delay in surgery was reported as a smith and nephew backup handpiece was available.Neither patient injury nor other complications were reported.
 
Additional Manufacturer Narrative
The device used in treatment was not returned for evaluation, all provided information has been reviewed and we have not been able to establish a relationship between the device and the reported event or determine a root cause, probable root cause may include, an obstruction of flow, a review of the manufacturing records found that there was no evidence that the product didn¿t meet specifications at the time of manufacture, a complaint history review found further instances of the reported event.This investigation is now complete with no further action deemed necessary.Smith + nephew will continue to monitor for any adverse trends relating to this product range.
 
Additional Manufacturer Narrative
Information received by the manufacturer has identified that this event should be re-evaluated for mdr reporting.The information states that it was determined that this event did not lead to death or serious deterioration in the state of health of a patient, user or other person.When the malfunction was noticed, a backup device was used to continue surgery, no serious injury was reported.Therefore, it was determined that this case does not meet the threshold for reporting and is a non-reportable event.If further details are provided confirming the occurrence of a reportable event, our files will be updated accordingly and a further report submitted outlining both the event details and our investigations performed.

Brand Name
VERSAJET EXACT ASSY, 45 DEGREE X 8MM
Common Device Name
LAVAGE, JET
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key11933517
Report Number8043484-2021-01346
Device Sequence Number19919622
Product Code FQH
UDI-Device Identifier00040565124698
UDI-Public00040565124698
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143115
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2022
Device Model Number66800042
Device Catalogue Number66800042
Device Lot Number50873760
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 05/24/2021
Supplement Date Received by Manufacturer09/15/2021
03/23/2022
Initial Report FDA Received Date06/03/2021
Supplement Report FDA Received Date09/15/2021
03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown